Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 20, 2014, 11:44 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 11:44 PM MST (06:44 UTC)
- Expired
- Jan 21, 2014, 10:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
694 WWUS75 KTFX 210644 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1144 PM MST MON JAN 20 2014 MTZ009-211700- /O.NEW.KTFX.HW.W.0006.140121T0644Z-140121T1700Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 1144 PM MST MON JAN 20 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST TUESDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT UNTIL MID MORNING TUESDAY. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE EXPECTED. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
620 WWUS75 KTFX 211041 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 341 AM MST TUE JAN 21 2014 MTZ009-211700- /O.CON.KTFX.HW.W.0006.000000T0000Z-140121T1700Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 341 AM MST TUE JAN 21 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT UNTIL MID MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE EXPECTED. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
794 WWUS75 KTFX 211650 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 950 AM MST TUE JAN 21 2014 MTZ009-211800- /O.EXP.KTFX.HW.W.0006.000000T0000Z-140121T1700Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 950 AM MST TUE JAN 21 2014 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING. WINDS HAVE DIMINISHED BELOW WARNING CRITERIA. WINDS WILL GUST TO AROUND 35 MPH AT TIMES THROUGH THE REST OF THE MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 20, 11:00 PM MST, 44 minutes earlier.
Area forecast discussion, Jan 20, 11:00 PM MST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 PM MST Mon Jan 20 2014 .UPDATE... Tonight...High pressure will continue aloft although a weak shortwave moving through the flow aloft will bring some increasing moisture at high levels. Winds will remain stronger than last night across the Rockies and adjacent plains and have raised low temps a bit. Also lowered temps to the east and the cold valleys of Southwest Montana. Freshened winds for tonight, as well, and increased speeds and gusts over the Rockies. Zelzer && .AVIATION... UPDATED 0600Z. VFR conditions expected to continue across the region into Tuesday. High pressure over the Pacific Coast will keep a northwesterly flow aloft over the area. High clouds will continue to move in over the region with no expected aviation impacts. && .PREV DISCUSSION... /ISSUED 500 PM MST Mon Jan 20 2014/ Tonight through Wednesday...Quiet weather pattern will continue through Tuesday before winter makes a return appearance on Wednesday. A weak cold front pushed across eastern Montana this morning, clipping the northeast portion of Blaine county. Elsewhere afternoon readings remain above seasonal averages. High pressure will remain in control on Tuesday providing another round of dry and mild conditions. By Tuesday night, short wave energy will push across the area as well as an associated surface cold front. This feature will have a little more moisture to work with and accumulating snow is likely, mainly late Tuesday night through Wednesday. Expect snowfall totals of 1 to 2 inches over the plains and 3 to 6 inches in the mountains. Temperatures will remain above seasonal averages Tuesday before dropping back to near or slightly below seasonal averages Wednesday. Thursday through Monday...Fairly quiet weather is expected to return to the area for Thursday through Saturday...along with a gradual warming trend. Afternoon highs by Saturday could average 8 to 12 degrees above normal for many areas. For Sunday and Monday...the GFS and EC start to show some fairly large differences in solutions. The GFS is fairly warm and dry...while the EC progs a back door cold front to move into the region...along with another round of light snow. For now...I will lean more towards the drier/warmer GFS solution...but this could change quite a bit over the next few days should the EC model pan out. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 33 49 27 35 / 0 0 20 70 CTB 28 45 23 33 / 0 0 20 60 HLN 20 46 24 39 / 0 0 10 20 BZN 17 41 23 37 / 0 0 10 10 WEY -1 32 11 32 / 0 0 0 10 DLN 22 45 25 39 / 0 0 0 10 HVR 19 39 22 26 / 0 0 30 60 LWT 23 43 24 30 / 0 0 20 70 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Jan 20, 6:10 AM MST, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 610 AM MST MON JAN 20 2014 MTZ008>015-044>055-211200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 610 AM MST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ACCUMULATING SNOWFALL IS LIKELY WEDNESDAY INTO WEDNESDAY NIGHT...WITH 1 TO 3 INCHES POSSIBLE. ISOLATED SNOWFALL AMOUNTS UP TO 6 INCHES IS POSSIBLE OVER THE LITTLE BELT MOUNTAINS. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL WOULD GREATLY BE APPRECIATED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:45 AM MST | Winter Weather Advisory | TFX | 33 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.